# SDR KQ72003F00000

- Difficulty date: July 13, 2003
- Submitted: August 21, 2003
- Operation: Air carrier
- Aircraft: N727WF
- Make and model: Boeing 727-23
- Aircraft serial: 20045
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Corroded
- Location: Wing
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING C1 AND C2 CHECK, CPCP GENERAL VISUAL INSP OF WING REAR SPAR FOR CORROSION, DISCOVERED SEVERAL AREAS OF CORROSION AND CRACKING.  PERFORMED A NDT INSP HFEC AND CONFIRMED DAMAGE FOUND BY VISUAL INSP.  REMOVED WING FUEL PANELS, INSPECTED INTERIOR OF FUEL CELL AREA, NO VISUAL DEFECTS NOTED. UPON REMOVAL OF SPAR CHORD DISCOVERED CORROSION BETWEEN WING UPPER SKIN PANELS AND UPPER REAR SPAR CHORD.   REMOVE AND REPLACE ENTIRE UPPER SPAR CHORD, INCLUDING OB SECT OF WINGLET MOD AND INSTALL.  FOUND SEVERAL AREAS OF EXFOLIATED CORROSION BETWEEN UPPER WING SKIN AND SPAR CHORD.  THESE AREAS WERE UNDETECTABLE DURING VISUAL PERFORMED OF A SUSPECTED AREA FOR CORROSION AND CRACKING.  UPPER REAR SPAR CHORD WAS REPLACED.
